MAUDE Adverse Event Report: STRAUB MEDICAL AG ROTAREX; THROMBECTOMY & ATHERECTOMY

STRAUB MEDICAL AG ROTAREX; THROMBECTOMY & ATHERECTOMY
Catalog Number 80219
Medical Device Problem Codes Break (1069); Material Deformation (2976); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: the catalog number identified in section d4 has not been cleared in the us but is similar to the rotarex that are cleared in the us.The pro code and 510 k number for the rotarex are identified in d2 and g4.H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, a photo, image, and video were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiration date: 10/2027).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a thrombectomy and atherectomy procedure in the occluded left lower extremity femoral artery via the right femoral artery, the waste liquid bag was allegedly found to have no liquid reflux during the suction process.It was further reported that after the catheter was withdrawn, the spring at the tip of the catheter was allegedly found to be damaged.The procedure was completed using another device.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: the catalog number identified in section d4 has not been cleared in the us but is similar to the rotarex that are cleared in the us.The pro code and 510 k number for the rotarex are identified in d2 and g4.H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the catheter was returned for evaluation and a physical investigation was performed for the catheter.During physical investigation, the helix head part was peeking out 10 cm from the tip of the catheter.The helix was removed from the tube and found broken at 115.2 cm, which is right at the kink protection.The tube at the kink protection did not show any damages.Helix break of the catheter was observed during investigation.Therefore, the investigation is confirmed for the reported helix break issue.A clear root cause could not be identified but catheter helix break represents a known inherent risk.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: (expiration date: 10/2027).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ROTAREX
Common Device Name
THROMBECTOMY & ATHERECTOMY
Manufacturer (Section D)
STRAUB MEDICAL AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ  SG 7323
Manufacturer (Section G)
STRAUB MEDICAL AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ   SG 7323
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19632428
Report Number3008439199-2024-00109
Device Sequence Number18276584
Product Code MCW
UDI-Device Identifier30382903665939
UDI-Public(01)30382903665939(11)230207(17)271026(10)220599
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K211738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number80219
Device Lot Number220599
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown